Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 81, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 21, 2006, 5:21 AM EDT for Lenawee County, Michigan. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 5:21 AM EDT (09:21 UTC)
- Expired
- Jun 21, 2006, 5:57 AM EDT
- In force
- 36 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:56 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 21, 3:56 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 AM EDT WED JUN 21 2006 .SHORT TERM...TODAY AND TONIGHT FIRST DAY OF SUMMER ARRIVING WITH A BANG. AN ACTIVE WEATHER DAY EXPECTED TODAY. THE CURRENT ONGOING CONVECTION IN WESTERN SIDE OF STATE LIKELY TO WEAKEN AS IT PUSHES EAST INTO MORE STABLE AIR...THOUGH SOME ELEVATED INSTABILITY WILL BE PUSHING EAST INTO SOUTHEAST MICHIGAN EARLY THIS MORNING...ESPECIALLY AS PER GFS. ESPECIALLY GIVEN THE ELEVATED INSTABILITY...SHOWERS/POSSIBLE THUNDER EXPECTED TO HANG TOGETHER ENOUGH TO REACH FORECAST AREA EARLY THIS MORNING. THE MAIN SHOW TODAY...THOUGH...IS EXPECTED THIS AFTERNOON AND POSSIBLY INTO THE EVENING. SURFACE WARM FRONT AS PER GOOD MODEL CONSENSUS EXPECTED TO SWING NORTHEAST ACROSS THE AREA TODAY. THE 500 MB FLOW...CHARACTERIZED BY ZONAL FLOW PUNCTUATED BY ENERGY IMPULSES...WILL HAVE A PRONOUNCED SHORT WAVE TROUGH MOVING OUT OF THE CENTRAL PLAINS THIS MORNING AND INTO SOUTHERN LOWER MICHIGAN THIS AFTERNOON...THEN ON TO THE EAST TONIGHT. QUITE STRONG MOISTURE TRANSPORT MOVING IN TODAY...ESPECIALLY THIS AFTERNOON...WITH PRECIPITABLE WATER CLIMBING TO CLOSE TO 2 INCHES AND SURFACE DEW POINTS TO NEAR 70...AND K INDICES REACHING OR EXCEEDING 40. BECOMING VERY UNSTABLE BY AFTERNOON WITH LAPSE RATES ALSO QUITE STEEP. STILL FORESEEING STRONG LIKELIHOOD OF STRONG STORMS WITH DAMAGING WINDS...POSSIBLE LARGE HAIL...AND EVEN ISOLATED TORNADOES GIVEN QUITE ROBUST WIND PROFILE/SHEAR THIS AFTERNOON/EVENING. VERY LITTLE CHANGE TO PREVIOUS HIGH POP FORECAST TODAY INTO TONIGHT. LOW TO MID LEVEL OMEGA LIFT MODEST THIS MORNING...GOOD THIS AFTERNOON...THEN WANING TONIGHT BEHIND SUPPORT ALOFT. AS FOR MORE SYNOPTIC SCALE SUPPORT...850 TO 500 MB QVECTOR CONVERGENCE VERY MODEST THROUGH THIS EVENING...WITH SURFACE WIND CONVERGENCE ALSO MODEST AT TIMES. ALSO OCCASIONAL MODEST 250 MB DIVERGENCE/850 MB CONVERGENCE COUPLING INTO TONIGHT AND SURGES OF ISENTROPIC ASCENT AS SEEN ON 305K SURFACE. && .LONG TERM... WATER VAPOR IMAGERY AND 00Z RAOBS INDICATED A STRONG SHORTWAVE ALONG THE SOUTHEAST SASKATCHEWAN/SOUTHWEST MANITOBA BORDER. THIS FEATURE WILL BECOME ABSORBED INTO THE DEEP UPPER LEVEL LOW...WHICH WILL MEANDER OVER/NEAR HUDSON BAY FOR MUCH OF THE EXTENDED PERIOD. THE STRONG KICKER/DIGGING SHORTWAVE WAS SEEN DROPPING SOUTH JUST NORTHWEST OF BAKER LAKE IN THE NORTHWEST TERRITORIES. EXPECTING THE UPPER LEVEL TROUGH TO DIG FAR ENOUGH SOUTH INTO THE GREAT LAKES REGION TO DRIVE ILL DEFINED SURFACE COLD FRONT SOUTH OF THE MICHIGAN BORDER THURSDAY EVENING...PER 00Z GFS. ALTHOUGH...IT LOOKS TO BE A REAL CLOSE CALL...AS SUBTROPICAL DISTURBANCE OVER THE CENTRAL PLAINS SHEARS OUT AND PIECE OF ENERGY ADVANCES NORTHEAST TOWARD THE SOUTHERN GREAT LAKES/NORTHERN OHIO VALLEY. DEEP RIBBON OF MOISTURE (PW VALUES NEAR 2 INCHES) WILL BE JUST SOUTH OF THE MICHIGAN BORDER DURING THE DAY THURSDAY. ENOUGH LOW LEVEL BACKING FLOW AND DESTABILIZATION EXPECTED AHEAD OF ADVANCING COLD FRONT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY SOUTH HALF OF THE CWA. THE GOOD INSTABILITY AXIS WILL BE CLOSE ENOUGH TO THE SOUTHERN MICHIGAN BORDER (PROVIDING POSSIBLE GOOD INFLOW) TO AT LEAST CONTINUE THE SLIGHT CHANCE OF SEVERE ACROSS SOUTH HALF OF THE CWA...AS MID LEVEL WINDS REMAIN STRONG...50 KNOTS. 00Z NAM BEST ILLUSTRATES THE PREVIOUSLY MENTIONED CONCERN THURSDAY NIGHT WITH THE SHEARED OUT SHORTWAVE...AS THE FRONT GETS HUNG UP...AND OVERRUNNING SHOWERS AND STORMS ARE INDICATED FOR THE SOUTH HALF OF THE CWA. PLANNING ON PUTTING WEIGHT BEHIND OUR CURRENT FORECAST...AND TAKING THE MIDDLE GROUND (00Z UKMET)...AND WILL ALLOW FOR JUST A LOW CHANCE OF SHOWERS OVERNIGHT THURSDAY SOUTH OF M-59. COOL CANADIAN HIGH WILL THEN BUILD INTO THE CENTRAL GREAT LAKES FRIDAY AND SATURDAY...PERSISTING INTO SUNDAY. 00Z GFS/EUROPEAN ARE STILL INDICATING A 500 MB CLOSED LOW DEVELOPING OVER THE WESTERN GREAT LAKES BY THE SECOND HALF OF THE WEEKEND. QUESTIONS REGARDING THE STRENGTH...EXACT POSITION...AND AVAILABLE MOISTURE REMAIN. STILL CONCERNED WE MAY SEE A FEW SHOWERS IN THE SUNDAY NIGHT/MONDAY TIME FRAME. 00Z GLOBAL MODEL INDICATES THE SHORTWAVE TROUGH AXIS MOVING INTO THE CENTRAL GREAT LAKES...WITH AN ACTUAL SURFACE REFLECTION DEVELOPING NEAR LAKE SAINT CLAIR ON MONDAY. IN ADDITION...THE DISTURBANCE JUST EAST OF THE BAHAMAS MAY ALSO BECOME ABSORBED AND SENT UP THE THE WESTERN SIDE OF THE APPALACHIANS...PROVIDING SOME ADDITIONAL MOISTURE. WILL HOLD OFF ADDING POPS FOR CONTINUITY SAKE (SURROUNDING OFFICES DRY)...AND WITH 00Z EUROPEAN INDICATING 850 MB DEW POINT DEPRESSIONS OF 7+ C...IMPLYING IT MAY BE MORE SPRINKLES IF ANYTHING OCCURS AT ALL. && .PREV DISCUSSION...ISSUED 106 AM EDT WED JUN 21 2006 AVIATION... 00Z RUNS BACKING OFF OF THE CONVECTION DEVELOPING WITH THE FIRST SHORTWAVE OVER THE MID MS RIVER VALLEY. WILL HAVE BKN AC THROUGH THE EARLY MORNING HOURS AND BRING SOME SHOWERS INTO EACH TAF SITE AROUND 12Z. WILL HOLD ON THUNDER FOR THIS SHORTWAVE GIVEN THE NEW MODEL RUNS...CURRENT TRENDS AND THE CHANCE BEING TOO LOW FOR A TEMPO THUNDER GROUP AT ANY TAF SITE. THEN A BREAK IN ACTIVITY UNTIL LATE IN THE AFTERNOON. WITH INSTABILITY REACHING MLCAPE IN EXCESS OF 2000 J/KG AND POTENT SHORTWAVE AND JET...EXPECT CONVECTION TO FIRE BEFORE 21Z AND THEN MOVE ACROSS SOUTHEAST LOWER MICHIGAN THROUGH ABOUT 02Z. IN ADVANCE OF THE CONVECTION...ENOUGH MIXING TO HAVE GUSTS INTO THE MID 20 KNOT RANGE DURING THE AFTERNOON. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...DWD LONG TERM....SF AVIATION.....RBP YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 4:49 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 449 AM EDT WED JUN 21 2006 MIZ047>049-053>055-060>063-068>070-075-076-082-083-221000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 449 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. GENERALLY...SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS MORNING...THOUGH ISOLATED STORMS COULD PRODUCE PENNY SIZED HAIL. ANY MORNING STORMS WILL MOVE EAST AROUND 35 MPH. THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ARE LIKELY TO PRODUCE DAMAGING WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AROUND 40 MPH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS AFTERNOON AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD BE SEVERE THURSDAY AFTERNOON. FINALLY...THERE IS ANOTHER CHANCE OF THUNDERSTORMS NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-221000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 449 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS MORNING. GENERALLY...SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS MORNING...THOUGH ISOLATED STORMS COULD PRODUCE PENNY SIZED HAIL. ANY MORNING STORMS WILL MOVE EAST AROUND 35 MPH. THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ARE LIKELY TO PRODUCE HIGH WINDS...POSSIBLY AS HIGH AS 60 KNOTS...WITH A FEW STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AROUND 40 MPH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT FROM THE ST CLAIR RIVER SOUTHWARD...BUT ANY LATE NIGHT STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS AFTERNOON AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD BE SEVERE THURSDAY AFTERNOON. FINALLY...THERE IS ANOTHER CHANCE OF THUNDERSTORMS NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED. DWD YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:41 PM EDT | Tornado Warning | DTX | Lenawee | 64 min |
| Jun 21, 6:27 PM EDT | Tornado Warning | DTX | Monroe | 63 min |
| Jun 21, 6:34 PM EDT | Special Marine Warning | DTX | 86 min | |
| Jun 21, 6:46 PM EDT | Tornado Warning | DTX | Lenawee | 59 min |
| Jun 21, 6:57 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 27 min |
| Jun 21, 7:56 PM EDT | Flash Flood Warning | DTX | Lenawee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.